Astrophysics and Space Science

, Volume 69, Issue 1, pp 177–188

Axially symmetric explosion in magnetogasdynamics

  • B. G. Verma
  • J. P. Vishwakarma

DOI: 10.1007/BF00638976

Cite this article as:
Verma, B.G. & Vishwakarma, J.P. Astrophys Space Sci (1980) 69: 177. doi:10.1007/BF00638976


A point explosion in a spheroid with axially symmetric exponential density distribution is investigated by generalizing the method of Laumbach and Probstein to include the effects of a magnetic field. It is shown that the shock velocity decreases and tends to zero. Also, the elongation of the shock envelope along the axis of symmetry is much reduced and the blowout of the shock wave is removed on account of the magnetic field.

Copyright information

© D. Reidel Publishing Co. 1980

Authors and Affiliations

  • B. G. Verma
    • 1
  • J. P. Vishwakarma
    • 1
  1. 1.Dept of MathematicsUniversity of GorakhpurGorakhpurIndia

Personalised recommendations